Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
user5000

Life After Antibiotics - Should I Go Back?

Recommended Posts

I had horrible acne back in 2010 and went on tetracycline for about 8 months. My skin cleared up perfectly. About 5-6 months later, the acne returned, although not as bad. I went back on tetracycline for about a year and it less was effective. The areas I got acne were around my mouth, chin and jawline - my cheeks, temples and forehead were spotless!

I came off tetracycline earlier this year as I was worried about the effects it was having on my gut. A couple months off of it and I got acne on my forehead, temples and cheeks - oddly my chin and around my mouth is generally fine. My neck continues to have long standing small red spot.

I'm so confused,

On the antibiotics

cheeks, forehead and temples = clear

chin/neck = bad

Off antibiotics

cheeks, forehead and temples = really bad

chin/neck = chin is clear, neck is reasonably ok

Any ideas on what could cause this? I don't really want to go back on antibiotics, but I do feel like the majority of my face responded better to them.

Edited by user5000
Link to comment
Share on other sites

Antibiotics are bad for your gut and cause Candida. That can cause a lot of problems including acne. I had Candida and took probiotic pills 2x a day for 2 months and it cleared it up. I went to a naturopath who diagnosed it and also did a food intolerance test so I knew which foods to stop eating, which I guess eating foods you are intolerant to feeds Candida.

Anyway. Probiotics would really help you.

Link to comment
Share on other sites

Thanks I have recently started adding a probiotic supplement to my diet, can I ask what one you take as my causes me a little bit of discomfort. In regards to intolerances, I was tested and found out I have none...which seem off, unless I'm just very lucky in that respect.

Link to comment
Share on other sites

The ones I take are called HMF Forte. I don't have any problems with them. They are a little more expensive than the kind you get at the store because I got from my naturopath. Are you sure you got a food intolerance test and not an allergy test? I'm pretty sure everyone is intolerant to some foods.

Link to comment
Share on other sites

Have you tried making changes to your diet & lifestyle?

Personally found Antibiotics are only a temp fix and my new regime is way better for long term results. Plus your body would thank you for it.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×